Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:210

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed450    
    Printed25    
    Emailed0    
    PDF Downloaded71    
    Comments [Add]    

Recommend this journal

 

 REVIEW
Year : 2017  |  Volume : 27  |  Issue : 4  |  Page : 249-257

Proton pump inhibitors: More indigestion than relief?


1 Department of Nephrology, Narayana Hrudayalaya, Whitefield, Bengaluru, Karnataka, India; Department of Medicine, Division of Nephrology, The Ottawa Hospital, Ottawa, Canada
2 Department of Medicine, Division of Nephrology, The Ottawa Hospital, Ottawa, Canada

Correspondence Address:
P Malavade
C/O, Vijaykumar Malavde, “Anugraha” Dhundshi Nagar, Sirsi - 581 401, Karnataka, India

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-4065.202824

Rights and Permissions

Proton pump inhibitors (PPIs) are widely prescribed to treat a number of gastrointestinal (GI) disorders due to excessive acid production. While effective and safe, adverse renal effects have been increasingly described in epidemiological literature. The most well-documented adverse renal outcome is acute interstitial nephritis; however, association with overall acute kidney injury has also been recently reported. Recently, two observational studies have linked PPI use with chronic kidney disease. Finally, hypomagnesemia is another reported complication and is thought to be resulting from GI loss of magnesium. This study will critically review literature on the effect of PPIs on the kidney.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07